Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 8, NWS Newport/Morehead City, NC

June 30, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 30, 2014, 2:16 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2014, 2:16 PM EDT (18:16 UTC)
Expired
Jun 30, 2014, 8:00 PM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WHUS42 KMHX 301816
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
216 PM EDT MON JUN 30 2014

...DANGEROUS SHORE BREAK AND RIP CURRENTS NORTH OF RODANTHE
TODAY...

.GUSTY EASTERLY WINDS WILL RESULT IN ROUGH SURF AND HIGH RIP
CURRENT CONDITIONS FOR THE BEACHES ALONG THE NORTHERN OUTER BANKS
NORTH OF RODANTHE TODAY...

NCZ103-010000-
/O.NEW.KMHX.BH.S.0008.140630T1816Z-140701T0000Z/
OUTER BANKS DARE-
216 PM EDT MON JUN 30 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR BEACHES NORTH OF RODANTHE...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...DANGEROUS SHORE BREAK AND HIGH RIP CURRENTS

* LOCATION...BEACHES NORTH OF RODANTHE

* TIMING AND TIDES...LOW TIDE IS AROUND 4 PM


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 1:24 PM EDT, 52 minutes earlier.

Area forecast discussion, Jun 30, 1:24 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT MON JUN 30 2014

.SYNOPSIS...
LOW PRESSURE WILL MEANDER JUST EAST OF THE FLORIDA COAST OVER THE
NEXT FEW DAYS. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY THEN
SLIDE OFFSHORE TONIGHT. THE LOW OFF OF THE SOUTHEAST COAST WILL
MOVE NORTH MID WEEK AND MAY COMBINE WITH A FRONT MOVING IN FROM
THE WEST LATE IN THE WEEK. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FAIR WEATHER IS EXPECTED ACROSS EASTERN NC AS UPPER RIDGE AND SFC
HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER. THE MULTILAYER
RIDGE WILL CONTINUE TO PRODUCE DRY/STABLE CONDITIONS WITH
SUBSIDENCE AND A CAPPED ATMOSPHERE PRECLUDING THE USUAL DIURNAL
CONVECTIVE ACTIVITY. ANY CUMULUS FIELDS TODAY WILL BE SHALLOW THUS
EXPECTING MOSTLY SUNNY SKIES. LOW LEVEL THICKNESS SUPPORT FORECAST
HIGHS IN THE UPPER 80S TO AROUND 90 INLAND AND THE LOWER TO MIDDLE
80S COAST. COMFORTABLE HUMIDITIES WILL CONTINUE AS DEWPOINTS
REMAIN IN THE 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 600 AM MONDAY...THE SURFACE HIGH WILL MOVE OFFSHORE TONIGHT
WITH WEAK SOUTHERLY RETURN FLOW DEVELOPING. THINK SKIES WILL
BE MOSTLY CLEAR TO PARTLY CLOUDY ALLOWING FOR GOOD RADIATIONAL
COOLING AS WINDS DECOUPLE LATE THIS EVENING. OVERNIGHT LOWS WILL
BE IN THE MIDDLE TO UPPER 60S INLAND AND LOWER 70S COAST WITH SOME
SHALLOW PATCHY FOG POSSIBLE LATE.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 230 AM MON...MODELS IN OVERALL GOOD AGREEMENT THROUGH LATE
WEEK AND WENT WITH A BLEND OF THE LATEST ECMWF AND GFS. DUE TO
DIFFERING SOLUTIONS REGARDING POTENTIAL TROPICAL MODELS FRIDAY
INTO SUNDAY LEANED HEAVILY TOWARD THE HPC SOLUTION. HOT AND DRY
TUESDAY WITH ZONAL FLOW ALOFT AND THE MIDSTATE SURFACE TROF FAR
ENOUGH TO THE WEST TO LEAVE OUT ANY MENTION OF DIURNAL CONVECTION.
BY WEDNESDAY TIME SECTIONS SHOW BETTER MOISTURE SUPPLY AS
SOUTHERLY FLOW DEEPENS AHEAD OF APPROACHING LOW. WILL BRING BACK
SCATTERED CONVECTION MAINLY ALONG THE COASTAL PLAIN DURING THE
DAY. RAIN CHANCES INCREASE THURSDAY AND PEAK ON FRIDAY AS LOW
PASSES BY AND COLD FRONT APPROACHES FROM THE WEST. DRY WEATHER
RETURNS SUNDAY AS THE FRONT MOVES OFF THE COAST AND HIGH PRESSURE
BUILDS FROM THE NORTHWEST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
HIGH CONFIDENCE CONTINUES FOR A MAINLY VFR FORECAST THROUGH THE
PERIOD AS HIGH PRESSURE MOVES OFFSHORE WHILE STILL INFLUENCING THE
WEATHER. EXCEPTION WILL BE A 2-3 HOUR PERIOD LATE TONIGHT WHEN
SHALLOW/PATCHY LIGHT FOG COULD DEVELOP AND PRODUCE A BRIEF PERIOD
OF MVFR/ISOLATED IFR VISIBILITIES DUE TO STRONG RADIATIONAL
COOLING. ANY FOG THAT DEVELOPS WILL LIFT QUICKLY AFTER SUNRISE
TUESDAY.

LONG TERM /TUE THROUGH FRI/
AS OF 230 AM MON...LONG TERM STARTS OFF DRY AND ENDS UP VERY WET.
GENERALLY VFR/DRY TUESDAY. ISOLATED CONVECTION POSSIBLE AT
TERMINALS PGV AND ISO ON WEDNESDAY. SCATTERED SHOWERS AND STORMS
THROUGHOUT ON THURSDAY...BECOMING WIDESPREAD ON FRIDAY WITH IMPACT
OF POTENTIAL TROPICAL SYSTEM.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
LIGHT EAST TO NORTHEAST FLOW 10 KT OR LESS WILL CONTINUE INTO THE
AFTERNOON THEN VEER TO SOUTHEAST LATE TODAY AND SOUTHEAST TO
SOUTH TONIGHT AS HIGH PRESSURE BUILDS OVER THE WATERS TODAY THEN
MOVES OFFSHORE TONIGHT. SEAS WILL CONTINUE TO 2-3 FT IN MOSTLY IN
SE SWELL.

LONG TERM /TUE THROUGH FRI/
AS OF 230 AM MON...LIGHT WINDS AND SEAS TUESDAY IN BETWEEN BERMUDA
HIGH AND LOW PRESSURE TO THE SOUTH. FLOW WILL BE SOUTHERLY THROUGH
THURSDAY NIGHT. AS POSSIBLE TROPICAL SYSTEM PASSES BY ON FRIDAY
WINDS WILL BACK FROM EAST TO SOUTHEAST IN THE MORNING TO NORTH TO
NORTHWEST BY EVENING. SEAS WILL BUILD THROUGH THE PERIOD AS
WELL...FROM 2-3 FEET TUESDAY TO 8-11 FEET LATE IN THE WEEK. PLEASE
REFER TO TROPICAL PREDICTION CENTER FOR LATEST INFO ON LOW
PRESSURE LATE THIS WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...BTC/JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...BTC/JME/HSA
MARINE...BTC/JME/HSA
Hazardous weather outlook, Jun 30, 5:35 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 AM EDT MON JUN 30 2014

NCZ029-044>047-079>081-090>094-098-010945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
535 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE OFF THE SOUTHEAST COAST COULD BECOME A TROPICAL
CYCLONE AND IS EXPECTED TO LIFT TOWARD THE NORTH THEN NORTHEAST
DURING THE MIDDLE TO LATER PART OF THE WEEK. IMPACTS WILL DEPEND
ON THE FORMATION...TRACK AND INTENSITY OF ANY TROPICAL CYCLONE.
THESE FACTORS REMAIN UNCERTAIN. HOWEVER THE POTENTIAL EXISTS FOR
LOCALLY HEAVY RAIN AND GUSTY WINDS ACROSS THE AREA...AS WELL AS
COASTAL FLOODING...HIGH SURF AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-010945-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
535 AM EDT MON JUN 30 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE OFF THE SOUTHEAST COAST COULD BECOME A TROPICAL
CYCLONE AND IS EXPECTED TO LIFT TOWARD THE NORTH THEN NORTHEAST
DURING THE MIDDLE TO LATER PART OF THE WEEK. IMPACTS WILL DEPEND
ON THE FORMATION...TRACK AND INTENSITY OF ANY TROPICAL CYCLONE.
THESE FACTORS REMAIN UNCERTAIN. HOWEVER THE POTENTIAL EXISTS FOR
LOCALLY HEAVY RAIN AND GUSTY WINDS ACROSS THE AREA...AS WELL AS
COASTAL FLOODING...HIGH SURF AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.